MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128207
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a pentaray nav high-density mapping eco catheter and towards the end of the case, it was noticed that the catheter was no longer flushing at all.The medical team stated that the catheter was able to be flushed at the beginning of the case and during the case.The issue was discovered after completing all left atrium ablations and mapping.Troubleshooting went as follows: the medical team disconnected and reconnected irrigation tubing from catheter to ensure flow through tubing.The pressure in the bag was checked.The issue was not resolved.The physician mapped the right atrium (ra) with the pentaray after the issue was discovered.The device was not replaced.The procedure continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 27-feb-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a pentaray nav high-density mapping eco catheter and towards the end of the case, it was noticed that the catheter was no longer flushing at all.The medical team stated that the catheter was able to be flushed at the beginning of the case and during the case.The issue was discovered after completing all left atrium ablations and mapping.Troubleshooting went as follows: the medical team disconnected and reconnected irrigation tubing from catheter to ensure flow through tubing.The pressure in the bag was checked.The issue was not resolved.The physician mapped the right atrium (ra) with the pentaray after the issue was discovered.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test since the irrigation tube was found bent inside the tip.A manufacturing record evaluation was performed for the finished device number lot 31514655l and no internal action related to the complaint was found during the review.The irrigation issue reported by the customer was confirmed.The bent could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instructions for use contain the following recommendations: flush the catheter with heparinized saline prior to insertion into the body.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21267442
Report Number2029046-2025-00298
Device Sequence Number3664760
Product Code MTD
UDI-Device Identifier10846835012217
UDI-Public(01)10846835012217(17)271125(10)31514655L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128207
Device Lot Number31514655L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAPULSE GENERATOR.
Patient SexUnknown